NuvaRing side effects... enough to stop?
OK.... 25 y/o female here, good health, etc. I've been on a low-dose BC pill for about 4 or 5 years, and the only side effects I've ever noticed on the Pill have been positive ones (shorter and lighter periods, etc).
When I refilled my prescription this past year, I discussed the option of trying out the NuvaRing - the reason being that while I was happy with the Pill, I do also have ADD - therefore, remembering to take it every day, at the same time, can sometimes be a challenge and I was worried about pregnancy. My doctor gave me two free samples of the NuvaRing, as well as a prescription to fill for my usual Pill in case it didn't work out (I had the common worries about insertion, the ring falling out, effects on intercourse, etc).
I'm now about halfway through the second month of the Ring, and I have been gradually noticing symptoms that I hadn't even thought could be from that, until my boyfriend added them all up and suggested it.
The most noticeable thing has been changes in mood. I feel like I am mentally and emotionally in a permanent state of PMS. I've always had a moderate level of situational anxiety and worrying, but this has increased over the past couple of months, with more daytime episodes (previously, it would tend to come on more at night) . I also have had more mood swings than usual, crying very easily, then feeling badly about it, etc. My ADD symptoms also seem to be getting worse.
I've also have had a persistently full sinus on the left side of my face that won't drain, and my face on that side has been in varying levels of pain every day. I wouldn't have thought that would be related, but I read online that 5% of NuvaRing users develop sinusitis??
Most recently, I've also noticed skin changes. I had pretty bad acne throughout my teenage years that never completely went away, but that had gotten much better. The one positive side effect I've noticed has been within the first month, my face got clearer than it's ever been.... but this month, while my face is still doing well, (tmi warning) I've developed a few cystic-type pimples in the crease between my thigh and pubic area. Very painful and irritating, given the area! I know that hormones can make acne better or worse, I'm wondering if the location of the Ring is causing more breakouts in that vicinity.
Has anyone else experienced these effects? I'm already planning on going back to the Pill next month - it's great to not have to take it every day, but I'd rather feel like myself. I'm wondering, though, should I remove the Ring immediately? I have about 9 days left before I'm supposed to take it out... should I stick it out till then so as not to disrupt my cycle, or should I just quit it now?